Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Could Paxel and Zoloft medicines for anxiety affect ejaculation?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I was prescribed paxal for anxiety and felt great after taking them for only a weeks, however me and wife have an extremely wonderful sex life and have relations one to two times a day daily we are very much in love... The downfall is, i could not ejaculate and had no problem ever in my whole life but could get a full erection and have sex for a long period of time. So Dr switched me to 50mg of zoloft took it for 6 days been off for 3 bc the side effects were unbearable. I am a pretty laid back friendly man however became extremely irritable quick temper and snapped at mostly my wife for no reason what so ever, extreme sadness, crying spells, restlessness/ my legs wldnt quit moving while trying to sleep at nite, feeling of unreality and my focus was completely thrown off.. I was able to ejaculate with no problem, i feel helpless bc one made me feel much better with no ejaculation and the other one very quick tempered but was able to perform like normal... Question is, in ur best medical opinion how long will i suffer these unbearable side effects with only taking zoloft 6 days and being off already 3 days and still feel all the side effects i stated above. How long will this last, it seems to be becoming worse by the day... Please help?
Posted Wed, 19 Mar 2014 in Anxiety and Stress
Answered by Dr. Ashish Mittal 2 hours later
Brief Answer: Your problem due to anxiety and paxel withdrawal. Detailed Answer: Hello, Thanks for your query. I appreciate your efforts for medical consultation in so much distress. Important aspects of your query are: • 35 year old male • Known case of SOCIAL ANXIETY. • History of Wellbutrin, Paxel, Zoloft and Lexapro use. Currently on kolonopin • Complaints of: irritability, short temper, extreme sadness, crying spells, restlessness, feeling of unreality (De-realization) and poor focus. Paxel and zoloft both belong to SSRI group of medicines. These medicine affect ejaculation in 10-20% population. Stopping paxel suddenly lead to excessive anxiety, irritability and restlessness. Your current symptoms are due to combined effect of paxel withdrawal and increase anxiety. Paxel withdrawal usually subside in 1-2 week. Same time you need some long term treatment for anxiety with the medicine with no sexual side effect. In such cases you can try Mirtazapine, which have good anti-anxiety effect with no sexual side effect. Concurrently you can use Klonopin on demand basis for anxiety. Intake of these medicines need psychiatrist supervision. I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups. Wish you good health. Regards,
Above answer was peer-reviewed by
Follow-up: Could Paxel and Zoloft medicines for anxiety affect ejaculation? 9 hours later
Paxil was fine. It just caused the sexual side affects. Zoloft was the problem. Zoloft is the med that caused me the main issues of irritability, sadness, etc. Is it common to experience those things only being on Zoloft for a short period of time. I have quit taking it but it still feels like I am on it.
Answered by Dr. Ashish Mittal 24 hours later
Brief Answer: hi Detailed Answer: Hello again, Thanks for follow up. Paxil and zoloft do not cause such symptoms, but if you stop Paxil suddenly then its withdrawal can lead to such symptoms and exacerbation of anxiety & depressive symptoms. For better control of anxiety without sexual side effects, you can consider option of mirtazapine. Wish you good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor